Hepatitis B Community
Yellowing skin - Hep B
About This Community:

This forum is an un-mediated, patient-to-patient forum for questions and support regarding Hepatitis B. Topics in this forum include but are not limited to, Causes, Diagnosis, Family and Relationships, Living With Hepatitis B, Research Updates, Treatment, Success Stories, Support, Symptoms.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Yellowing skin - Hep B

Hi All -

I have been experiencing yellowing skin and eyes, the eyes are barely noticeable, but the skin is definitely not in its normal skin tone.  I recently got result from my gastro and they were normal ok for the AST and ALT, however bilirubin total was at 1.5 which was high. Did a CAT scan and my liver appears normal with no inflammation present.  There is however after the CAT scan they noticed a thickness in my stomach lining, which upon getting an endoscopy, gastritis was found. Had H. Pylori, but that has already cleared with treatment. I still have food sensitivities to yeast and sugar though and breaking out in rashes on face and scalp when i ingest such foods.

I am on Viread and my viral load is low at detectable below 20.


What could the issue be? Could it be the gastritis causing the problem for the liver? Im on famotidine for my gastritis. Could this be causing the mild jaundice?PLEASE HELP!!
7 Comments Post a Comment
Blank
Avatar_m_tn
you might have an allergy to medication.. When I was on ETV 1mg daily, I had those rashes appear sometimes with after stress.

Did they check you for Candida? That could also cause rashes.

Whatever they have noticed in your stomach during endoscopy they could have biopsied as well.

I am here is the deal.. If they cannot locate anything by blood, and think this is do an infection have them do WBC Indium scan.. That will find a hot spot. You may have a not completely resolved H. Pylori still. That stuff is tough to treat. You may need to continue treatment..

Also have then check you for allergy.. And if you can stop Viread for one week see if rashes go away, if they do then you can reduce the dose or take half a tablet. That is what some people do. Or take it every other day...
Blank
Avatar_m_tn
I am looking for articles that support TDF every other day or half dose.  Can you provide links?  As TDF was an HIV drug, they didn't really test dosing for HBV and just assumed same dose is fine.  I believe that a lower dose may be just as effective, but I'd like to see if anyone has published on this.
Blank
Avatar_m_tn
I am not a doctor. Generally, as with antibiotics, reducing dosage or changing dosing interval should not be undertaken without consulting your doctor, as it may reduce efficacy and also may also increase the risk of drug resistance.
Please note Tenofovir is principally cleared through the kidney and dosing adjustments due to renal impairment have not been clinically tested.

The followings are extracts from the label information for Tenofovir:
2.3 Dose Adjustment for Renal Impairment in Adults
Significantly increased drug exposures occurred when VIREAD was administered to subjects with moderate to severe renal impairment [See Clinical Pharmacology (12.3)]. Therefore, the dosing interval of VIREAD tablets 300 mg should be adjusted in patients with baseline creatinine clearance below 50 mL/min using the recommendations in Table 3. These dosing interval recommendations are based on modeling of single-dose pharmacokinetic data in non-HIV and non-HBV infected subjects with varying degrees of renal impairment, including end-stage renal disease requiring hemodialysis. The safety and effectiveness of these dosing interval adjustment recommendations have not been clinically evaluated in patients with moderate or severe renal impairment, therefore
5
6
clinical response to treatment and renal function should be closely monitored in these patients [See Warnings and Precautions (5.3)]. There are no data to recommend use of VIREAD tablets 150, 200 or 250 mg or VIREAD oral powder in patients with renal impairment.
No dose adjustment of VIREAD tablets 300 mg is necessary for patients with mild renal impairment (creatinine clearance 50–80 mL/min). Routine monitoring of calculated creatinine clearance and serum phosphorus should be performed in patients with mild renal impairment [See Warnings and Precautions (5.3)].
5.3 New Onset or Worsening Renal Impairment
Tenofovir is principally eliminated by the kidney. Renal impairment, including cases of acute renal failure and Fanconi syndrome (renal tubular injury with severe hypophosphatemia), has been reported with the use of VIREAD [See Adverse Reactions (6.2)].
It is recommended that creatinine clearance be calculated in all patients prior to initiating therapy and as clinically appropriate during therapy with VIREAD. Routine monitoring of calculated creatinine clearance and serum phosphorus should be performed in patients at risk for renal impairment, including patients who have previously experienced renal events while receiving HEPSERA®.
Dosing interval adjustment of VIREAD and close monitoring of renal function are recommended in all patients with creatinine clearance below 50 mL/min [See Dosage and Administration (2.3)]. No safety or efficacy data are available in patients with renal impairment who received VIREAD using these dosing guidelines, so the potential benefit of VIREAD therapy should be assessed against the potential risk of renal toxicity.
VIREAD should be avoided with concurrent or recent use of a nephrotoxic agent.
Blank
Avatar_f_tn
Are there any home remedies that can help with getting rid of the jaundice I am experiencing? My skin and eyes are yellowish, not to the extreme, but its noticeable that I have a problem.
Blank
Avatar_m_tn
How is your skin right now it its okay? thanks
Blank
Avatar_f_tn
yellowish, I'm normally a dark brown skin person but my skin is way lighter and taking a yellowish tinge and my eyes as well.
Blank
Avatar_m_tn
Have you tried Carrot Juice. Old fashion tomato juice also beneficial.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis B Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Hepatitis Answerers
Avatar_m_tn
Blank
stef2011
Italy
Avatar_m_tn
Blank
veteranB
CA
Avatar_m_tn
Blank
StephenCastlecrag
Australia
Avatar_m_tn
Blank
SafiSifa
Izmir, Turkey
Avatar_m_tn
Blank
makeadifferencenow
Avatar_m_tn
Blank
luckyman316